Hail, Collier
- When
- June 26, 5:44 PM EST
- Where
- Collier County, 3 mi E of North Naples
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.230, -81.752
A trained spotter reported quarter size hail 3 miles east of North Naples.
A moist and unstable airmass resulted in scattered late afternoon and evening showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A moist and unstable airmass resulted in scattered late afternoon and evening showers and thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 26, 1:34 PM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 234 PM EDT THU JUN 26 2014 .DISCUSSION... THE EAST COAST SEA BREEZE HAS PENETRATED ACROSS THE EAST COAST METRO AREAS SPARKING A FEW SHOWERS AND THUNDERSTORMS MAINLY ACROSS COASTAL BROWARD AND MIAMI-DADE COUNTIES EARLY THIS AFTERNOON. STILL EXPECT ADDITIONAL ACTIVITY TO DEVELOP LATER THIS AFTERNOON ACROSS THE INTERIOR AND GULF COASTAL AREAS AS THE GULF BREEZE GETS GOING. PERSISTENT MID LEVEL RIDGING WILL REMAIN ACROSS THE EASTERN GULF OF MEXICO WHICH SHOULD ACT TO INHIBIT THE OVERALL COVERAGE OF CONVECTION INTO THE EVENING. WILL HOWEVER KEEP LIKELY POPS ACROSS THE WESTERN INTERIOR. THIS RIDGE SHOULD SLIDE TO THE NORTH ONLY SLIGHTLY FRIDAY AND THROUGH THE WEEKEND WITH GENERALLY LIGHT SURFACE FLOW. THIS WILL KEEP AFTERNOON SHOWER AND THUNDERSTORM CHANCES ACROSS SOUTH FLORIDA DURING THIS TIME FRAME. THE LATEST SATELLITE DERIVED ANALYSIS OF THE SAHARAN AIR LAYER INDICATES A LARGE AREA OF DUST CURRENTLY IN THE VICINITY OF PUERTO RICO AND WILL CONTINUE TO SPREAD WESTWARD OVER THE NEXT SEVERAL DAYS. THE LATEST GUIDANCE INDICATES THAT THE NORTHERN BOUNDARY OF THE DUST COULD COULD ENTER THE CENTRAL BAHAMAS ON SATURDAY. WHETHER IT COULD AFFECT SOUTH FLORIDA REMAINS TO BE SEEN BUT THE LATEST GUIDANCE KEEPS THE MAIN CONCENTRATION OF THE DUST LAYER TO THE SOUTH OF THE REGION. && .AVIATION... EAST COAST SEA BREEZE HAS MADE IT THROUGH EASTERN TERMINALS...THUS ANY VCTS SHOULD MOVE WELL INLAND OF EASTERN TAF SITES BY 19-20Z. FOR NAPLES...WESTERN SEA BREEZE WILL STRUGGLE TO MOVE THROUGH...AND SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE MID AFTERNOON THROUGH EARLY EVENING. GENERALLY CALM WINDS OVERNIGHT...PERHAPS SLIGHT DRAINAGE FLOW TOWARD MORNING. FRIDAY WILL LIKELY BE QUITE SIMILAR TO TODAY...WITH SEA BREEZE INTRUSION AND LOW CHANCE OF SHOWERS/STORMS BETWEEN 15-18Z AT EASTERN AIRPORTS. && .MARINE... LIGHT WINDS CONTINUE ACROSS THE REGIONAL WATERS GENERALLY AT 5 KNOTS OR LESS AND WILL CONTINUE TO BE VARIABLE IN DIRECTION THROUGH THE REMAINDER OF THE DAY. THE LATEST GUIDANCE CONTINUES TO FORECAST WINDS 10 KNOTS OR LESS THROUGH THE UPCOMING WEEKEND WITH REGIONAL SEAS 2 FEET OR LESS. WINDS ARE FORECAST TO BECOME MORE EASTERLY OVER THE UPCOMING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 90 75 90 / 20 30 20 30 FORT LAUDERDALE 78 90 78 90 / 20 30 20 30 MIAMI 77 91 77 90 / 20 30 20 30 NAPLES 76 89 75 91 / 20 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...10/CD LONG TERM....10/CD AVIATION...23/SK
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 359 PM EDT THU JUN 26 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270800- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 359 PM EDT THU JUN 26 2014 ...LATE AFTERNOON STORMS POSSIBLE IN THE INTERIOR, SOME MAY BE STRONG... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON ACROSS THE INTERIOR. THUNDERSTORMS ARE POSSIBLE TOWARDS THE COASTS AS WELL, ESPECIALLY THE GULF COAST LATE IN THE DAY. FREQUENT CLOUD-TO-GROUND LIGHTNING WILL BE THE PRIMARY THREAT...WITH ISOLATED STRONG WIND GUSTS ALSO POSSIBLE. WIND: A FEW THUNDERSTORMS MAY PRODUCE WIND GUSTS OF UP TO 50 MPH OVER THE WESTERN INTERIOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. A FEW COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 431 PM EDT THU JUN 26 2014 FLZ067-262115- INLAND PALM BEACH COUNTY FL- 431 PM EDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INLAND PALM BEACH COUNTY ... * UNTIL 515 PM EDT * AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES EAST OF FREMD VILLAGE-PADGETT ISLAND... OR 8 MILES SOUTHEAST OF PAHOKEE. THIS STORM WAS NEARLY STATIONARY. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL PALM BEACH COUNTY. LAT...LON 2663 8062 2683 8061 2687 8048 2664 8042 TIME...MOT...LOC 2030Z 027DEG 2KT 2677 8053 KOB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 615 PM EDT THU JUN 26 2014 FLZ070-262300- INLAND COLLIER COUNTY FL- 615 PM EDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL INLAND COLLIER COUNTY ... * UNTIL 700 PM EDT * AT 613 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES. THIS STORM WAS NEARLY STATIONARY. THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... GOLDEN GATE ESTATES...WEST TOLL GATE ON ALLIGATOR ALLEY...GOLDEN GATE AND INTERSECTION I-75 AND EVERGLADES BLVD. LAT...LON 2606 8160 2620 8171 2628 8156 2614 8143 TIME...MOT...LOC 2213Z 062DEG 4KT 2617 8158 KOB
The Miami radar (KAMX), 151 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
3 hail. Local standard time, as filed.
A trained spotter reported quarter size hail 3 miles east of North Naples.
Facebook picture of 1.5 inch hail in Wilshire Lakes just north of Vanderbilt Beach Road and east of I-75.
A member of the public reported half dollar size hail on I-75 near Pine Ridge Road. Report was received via social media.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524201, 530629, 524202.